I am a 26 yr old female. I started taking Effexor XR (75mg) for anxiety and panic attacks. Recently found out I am pregnant. I am wondering the safest and quickest way to get off this drug. And is there any reason to be concerned for my baby's health as a result of being on effexor? Any info would be appreciated.
"FDA pregnancy category C. Effexor may be harmful to an unborn baby, and may cause problems in a newborn baby if the mother takes the medication late in pregnancy (during the third trimester). Tell your doctor if you are pregnant or plan to become pregnant during treatment. Effexor can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby. Do not give this medication to anyone under 18 years old without the advice of a doctor."
My advice. Get off it as quickly as possible. I took it for two years and it is not good for pregnancy unless there is a huge risk to you. Some doctors recommend tapering the drug but I did it cold turkey. By the way they have just completed tests that efexor is physically addictive so getting off it will not be pleasant but I'm sure you'll do what's best. It took three days to get out of my system and I felt like I was on another planet, half in and half out of reality. In my opinion cold turkey, while not pleasant, at least gets it out of your system as quickly as possible. There are a lot less harmless drugs to be on. Good luck and I wish you the best in your efforts, And congrats on the baby.,...
I had both my babies on antidepressants they are now happy little kids of 4yrs and 8yrs so it' s not entirely impossible if you need the effexor. Being pregnant is a horrible time to come off a drug as you are already very hormonal and tired. I tried to come off Prozac when I was 5 months pregnant with my first child. Was a bit of a disaster, and ended up with v. severe post natal depression.
Second child - I had effexor xr 300mg throughout pregnancy and breast feeding and it all went well.
BUT both babies were born with some breathing problems which may very well be attributed to the medication.
So it really really depends. If you CAN quit great, and do it with a supportive psych. There are other tricks and things they can do to help you through it. GOOD LUCK.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.